Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal bleeding while on birth control pills?

Hi im 28 years old. I started to taking birth control pills from first day of my period. After 5 days when period finished, it started little bit bleeding. I was still taking pills about 2 weeks from my period and after I stopped to drink the birth control pills and still bleeding, in the parmacy they told me to take deflon to reduce the bleeding, is it normal to bleed like that? Is it okay if I still continue to take birth control pills?
Mon, 26 Feb 2018
Report Abuse
General Surgeon 's  Response
Hi and welcome.
Well, these pills contain estrogen hormone and after the use of emergency contraception in some women, vaginal bleeding can occur.This can either in the form of spotting or heavy bleeding.The blood that you would have seen is likely as a result of the emergency contraception. Other possible side effects are abdominal pain, headache, nausea, fatigue. Pregnancy tests are usually highly accurate at detecting pregnancy if taken at the appropriate time which is 11 to 14 days after possible conception. If the tests that you did were done at this time or later then they are likely accurate. Emergency contraception only reduces the risk of unplanned pregnancy by 88% but consistent use of other forms of contraception ( the pill, injection, implants etc) offer 99% protection. I hope this helps, feel free to ask any other questions
. If you still have any other query, you may please ask me.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My daughter is 23 yrs old she has had her period with no more than 3-4 days in between for a year now. Last year she got 1 Depo shot. She is now...